Depression medication withdrawal symptoms

Common Questions and Answers about Depression medication withdrawal symptoms

depression

Avatar f tn So, they say that you do not actually go through 'withdrawal' from SSRI's because they are not addicting. Instead they like to call it a discontinuation syndrome. Most of the times, doctors don't like to even recognize this discontinuation syndrome and like to tell you that it is your old symptoms of depression and anxiety coming back. Well I beg to differ. I have been on anti-depressants for 4 years now.
Avatar n tn I quit smoking like 10 years ago and I do have constant depression too. I take medication for it but for your withdrawal symptoms, like constipation, you can take stool softners that will help with that. As for the other symptoms talk to your doctor. I know for smoking they have a patch and other things to help ease symptoms but I'm not sure about chew.
Avatar m tn Thought they were just side effects. So I think I am having withdrawal symptoms. I have taken the patch off to see whether I start to feel better and left a message with my pain management consultant to discuss the issue. Also I noticed that the euphoria I was experiencing stopped when I started to use the Buprenorphine patch. Is that how the Buprenorphine works to stop people taking opiates?
Girl Fentanyl patch I put on 12/9/2012 had no medication on it...by mid afternoon I was getting sick already, spent 12/10 in bed and 12/11 I was so confused, disorientated, jittery, dry mouth, in pain, pacing, anxious-saw dr....who determined I was in withdrawl from a BAD FENTANYL PATCH. Watch all patches that they have the writing on them with name of drug and dosage. take bad patch to Walgreens on 12/12/12.
1041243 tn?1375230520 A week ago my psychiatrist stopped my 200 mgs of zoloft and started me on luvox 50 mgs a day for the first two weeks then 100 mgs a day there after. A couple days later I started expiriencing major withdrawal symptoms, severe anxiety and panic (more so than usual), insomnia, and some slight agoraphobia (I don't like to leave the house, but I will if I need too) and even stronger ocd symptoms.
Avatar m tn Yes that is the kind of symptoms and I would expect from the abrupt withdrawal of this medication. There are usually flu-like symptoms and sweating is one of them so don't be surprised if you have the others also. It is usually unwise to stop these medications abruptly but you can get away with it with this medication but will not get away with it if you try to stop Lexapro abruptly.
Avatar f tn I really don't have a question as much as I have an opinion. This medication is the worst I have found. Talk about wanting to end your life. I took this medication for about 7-months and that was too long. I started on 80 mg and then lowered to 40 mg (with Dr. knowledge). I gained 20 pounds in one week (not kidding). I then decided to wean myself off with Dr.'s help. Well, my rollercoaster had just begun. My first reason was of course I did not want to gain any more weight.
Avatar n tn As withdrawals can feel same as depression, we have to give it time after we stop. Withdrawal symptoms will come on pretty quickly after we stop, depression rather slower. We will know ourselves what is happening, as you and I did. Your suggestion to wonder502 is a good one.
Avatar f tn The side effect profile on it is not much better then other anti-psychotics and unless you are experiencing severe depression I would question its use. Stick with Lamictal though, it will ease withdrawal symptoms for you. Ask your NP why s/he did not choose a different more convention SSRI or SNRI antidepressant. Good luck and stay well.
333612 tn?1302883390 IMPORTANT WARNING — The document below discusses reducing the dose of the medication you are taking as a way to manage your withdrawal symptoms in instances where you no longer have access to your medications. If you are taking any of the extended-release versions of opioids, such as Oxycontin or Kadian, or fentanyl patches, do not tamper with them in any way.
Avatar f tn Not sure about that but when I went off medication briefly, way before my current recovery, it did set things back for a while but then as medication got adjusted things stabilized again. The idea that psychosis could permanently be worsened is a controversial concept and one under study in me and as new treatments are approved one unlikely to occur.
Avatar f tn I think you are right about the withdrawal symptoms from going from one med to the other without weaning off first. Thanks for your advice. Will look into going and seeing a psychiatrist for help with this! Thanks so much!
Avatar n tn My mom was diagnosed with major depression 2 years ago & responded well to medications primarily Zoloft. A year into treatment all her medications were tapered & discontinued. She then had a relapse after 4 weeks, since then she has been started on different medications each time & her symptoms continue to persist. Currently she is on Zoloft 100 mg BID, Elavil 75 mg BID & Bupropion 150mg QD.
Avatar m tn Ten days without putting the the devil drug in my system and I feel good. I actually slept for 7 hours straight last night and am ready to head "off" to work in a few minutes, but wanted to record this entry first. The night before, I experienced a return of the stabbing pain in my feet and had a difficult time falling asleep on an account of it. So yes, apparently the recovery IS random.
Avatar f tn I don't understand -- if you're not on medication, you won't have withdrawal. Not everyone gets post-partum depression, why do you think you're at high risk? And if you do get it, since you know what it is, you should be able to deal with it without medication. Since it's a hormonal condition, not an unexplained mental illness, dealing with it without medication is probably best in most cases.
Avatar m tn The depressive mood comes and goes! But I wonder if I stop taking it gradually will there be withdrawal symptoms? Is there dependency on this medicine? I was thinking for instance to decrease it 5mg every two weeks or a month.
Avatar f tn I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off?????? I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
Avatar f tn d rather not take antidepressants, inform your doctor of your decision, as they can cause severe withdrawal symptoms depending on which medication you are taking and how long you have been taking them. You can also ask him to refer you to a psychotherapist instead for a medication-free alternative. Everyone needs help sometimes.
Avatar n tn thanks. someone tolf me yhe first two weeks are the most difficult, and some take a whole year to return to normal. Why is this drug still prescribed? i agree this drug help me a lot, but the hangover is terrible. i even tought on going back to effexor. that´s why so many people don't leave AD medications. I'm gonna a make it. despite the withdrawal symptoms I'm incredibly confidant and i'm leaving AD forever.
Avatar m tn It could be either one of them. Yes, it could be withdrawal and may go away soon. Or, it could be that you need the meds. It's really hard to say how long withdrawal will last. We're all so different and some of us have almost no withdrawal symptoms after tapering and go on to feel just fine with no depression. It's up to you of course if you want to start back on your meds. I understand what a hard choice it can be.
Avatar n tn Yes you will get some withdrawal symptoms. That's for sure. But you will also experience a return in symptoms of depression. Why not speak to your psychiatrist about changing medications before things get worse. Going without medication is not a worthwhile experiment. I've tried it in the past before recovery and I ended up in the hospital. Either way the results won't be favorable.
Avatar n tn Some of those symptoms could be fromt he withdrawal, particularly the anger and mania, but it's hard to be more specific without know how long you were on the medication and how you stopped. You should have stopped over a three week period of weaning, but if you didn't , then the symptoms are much more severe. What you can do is go back on a small dose, the smallest possible that might reverse the symptoms, then wean yourself off gradually.
1136436 tn?1261826161 Hi my questions is i recently came of medication from my depression after a long time of taking medication. and i been having so weird side effect i think from it. i have not been able to switch off ( Go to sleep) its been like this for the last couple of days does anyone know if this is a normal thing?